Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 6, NWS Melbourne, FL

January 29, 2012

NWS Melbourne, FL issued this small craft advisory at Jan 29, 2012, 3:54 AM EST. It took effect at Jan 29, 2012, 10:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2012, 3:54 AM EST (08:54 UTC)
In effect from
Jan 29, 2012, 10:00 PM EST
Expired
Jan 30, 2012, 9:30 AM EST
In force
12 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

822 
WHUS72 KMLB 290854
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
354 AM EST SUN JAN 29 2012


AMZ570-572-575-300900-
/O.NEW.KMLB.SC.Y.0006.120130T0300Z-120130T1500Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
354 AM EST SUN JAN 29 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST MONDAY. 

* WINDS AND SEAS: NORTHERLY WINDS WILL INCREASE UP TO 20 KNOTS
  OFFSHORE THIS EVENING. THESE WINDS WILL GENERATE SEAS UP TO 7
  FEET IN THE GULF STREAM TONIGHT THROUGH MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
919 
WHUS72 KMLB 300309
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1009 PM EST SUN JAN 29 2012

AMZ570-572-575-301500-
/O.CON.KMLB.SC.Y.0006.000000T0000Z-120130T1500Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
1009 PM EST SUN JAN 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY...

* WINDS AND SEAS: NORTHERLY WINDS OF 20 KNOTS WILL CONTINUE
  OFFSHORE TONIGHT THROUGH MONDAY MORNING. THESE WINDS WILL
  GENERATE SEAS UP TO 7 FEET IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
015 
WHUS72 KMLB 300814
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
314 AM EST MON JAN 30 2012

AMZ572-575-302100-
/O.EXT.KMLB.SC.Y.0006.000000T0000Z-120130T2100Z/
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
314 AM EST MON JAN 30 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS AND SEAS: NORTHERLY WINDS TO 20 KNOTS WILL CONTINUE
  OFFSHORE THROUGH MONDAY MORNING. THESE WINDS WILL GENERATE SEAS
  UP TO 7 FEET IN THE GULF STREAM THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ570-301500-
/O.CON.KMLB.SC.Y.0006.000000T0000Z-120130T1500Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
314 AM EST MON JAN 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS AND SEAS: NORTHERLY WINDS TO 20 KNOTS WILL CONTINUE
  OFFSHORE THROUGH 10 AM THIS MORNING. THESE WINDS WILL GENERATE
  SEAS UP TO 7 FEET IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
821 
WHUS72 KMLB 301430
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
930 AM EST MON JAN 30 2012

AMZ572-575-301530-
/O.CAN.KMLB.SC.Y.0006.000000T0000Z-120130T2100Z/
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
930 AM EST MON JAN 30 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

NORTH-NORTHEAST WINDS HAVE DROPPED TO 15 TO 20 KNOTS THIS MORNING
KEEPING SEAS TO 5 TO 6 FEET. SMALL CRAFT SHOULD EXERCISE CAUTION
TODAY. 

$$

AMZ570-301530-
/O.CAN.KMLB.SC.Y.0006.000000T0000Z-120130T1500Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
930 AM EST MON JAN 30 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

NORTH-NORTHEAST WINDS HAVE DROPPED TO 15 TO 20 KNOTS THIS MORNING
KEEPING SEAS TO 5 TO 6 FEET. SMALL CRAFT SHOULD EXERCISE CAUTION
TODAY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 29, 3:28 AM EST, 26 minutes earlier.

Area forecast discussion, Jan 29, 3:28 AM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
328 AM EST SUN JAN 29 2012

.DISCUSSION...

TODAY/TONIGHT...A WEAK SECONDARY FRONT WILL PUSH SOUTHWARD OVER THE
AREA THIS MORNING WITH NORTHERLY WINDS INCREASING UP TO 10 TO 15 MPH
BEHIND THE BOUNDARY. THIS WILL REINFORCE THE DRIER AIRMASS OVER MUCH
OF CENTRAL FLORIDA. A FEW LIGHT SHOWERS/SPRINKLES MAY STILL PUSH
NORTHEAST ACROSS MARTIN COUNTY THROUGH THE MORNING HOURS DUE TO
OVERRUNNING MOISTURE NORTH OF A STALLED FRONT OVER SOUTH FLORIDA.
OTHERWISE WILL REMAIN DRY ACROSS THE AREA TODAY WITH HIGH LEVEL
CLOUDINESS EVENTUALLY CLEARING OUT INTO THE AFTERNOON. HIGHS TODAY
WILL BE NEAR NORMAL IN THE LOW 70S.

HIGH PRESSURE BUILDING INTO THE SOUTHEASTERN U.S. WILL BEGIN TO VEER
LOW LEVEL FLOW TO THE NORTHEAST TONIGHT. WINDS AT THE SFC HOWEVER
WILL REMAIN GENERALLY OUT OF THE NORTH AROUND 5 TO 10 MPH. SKIES
WILL BE CLEAR TO MOSTLY CLEAR OVERNIGHT OVER MOST LOCATIONS. HOWEVER
OVER THE SOUTHERN TREASURE COAST AN ELEVATED NORTHEAST FLOW LATE
TONIGHT MAY ALLOW FOR ONSHORE MOVING MARINE STRATOCU ACROSS ST.
LUCIE/MARTIN COUNTIES. MIN TEMPS WILL RANGE FROM THE MID 40S OVER
LAKE/VOLUSIA COUNTIES UP TO THE UPPER 50S/AROUND 60 ACROSS THE SRN
TREASURE COAST.

MONDAY...SFC HIGH PRESSURE ACROSS GA WILL SLIDE EASTWARD OFF THE
ATLC COAST WITH LOW LVL NE WINDS VEERING TO THE ENE. EXPECT BREEZY
CONDITIONS NEAR THE IMMEDIATE COAST/BEACHES...WITH FCST MODELS
HINTING AT ATLC CONVERGENT LINE OF SHOWERS TO SET UP ACROSS THE
MARTIN COUNTY ATLANTIC WATERS. WILL KEEP CSTL POPS BELOW MENTIONABLE
RANGE. HIGHS WILL RANGE FROM THE UPPER 60S ALONG THE VOLUSIA COAST
TO MID 70S FAR SRN SECTIONS.

TUESDAY...EASTERLY FLOW EXPECTED AS HIGH PRESSURE ELONGATES OFFSHORE
THE THE SC COAST. GFS INDICATES SOME VERY LOW QPF AMOUNTS ALONG THE
TREASURE COAST BUT WILL KEEP LOW SHOWER CHANCES CONFINED TO THE ATLC
FOR NOW WITH DRY AIRMASS ABOVE 850 MBS. HIGHS WILL WARM FROM MONDAYS
READINGS INTO THE LWR 70S COASTAL TO MID-UPR 70S SRN INTERIOR.

WEDNESDAY...ESE/SE LOW LVL FLOW AROUND THE ATLC RIDGE AND SLIGHTLY
HIGHER MOISTURE LEVELS EXPECTED SO WILL INCREASE CLOUD COVER A BIT
WITH MORE DIURNAL CU/SC EXPECTED. WILL CONTINUE POPS AROUND 10
PCT...BUT WOULD NOT BE SURPRISED TO SEE A FEW LIGHT SHOWERS IN THE
AFTN IN THE DEVELOPING SE FLOW. HIGHS 75-80.

THU-SUN...MODELS INDICATE VARYING SOLUTIONS FOR LATE WEEK THOUGH 00Z
GFS/ECMWF HAVE COME INTO SOMEWHAT BETTER AGREEMENT THROUGH FRIDAY AS
A S/W TROUGH EJECTS FROM THE PLAINS TWD THE TENN VALLEY AND
INCREASES IN AMPLITUDE INTO FRI-SAT. MOISTURE FROM THE OLD FRONTAL
BOUNDARY TO THE SOUTH WILL HAVE MOVED BACK OVER CENTRAL FL BY
THU...SO WILL KEEP SLIGHT SHOWER CHANCES. HIGHEST RAIN CHANCES LOOK
TO BE FRIDAY IN THE LOW END SCATTERED RANGE AS MOISTURE GATHERS
AHEAD OF AN APPROACHING FRONT. STILL SOME QUESTION AS TO THE SPEED
OF THE NEXT SYSTEM SO WILL CARRY LOW POPS INTO SATURDAY BEFORE
DRYING AND COOLER TEMPS ARE INDICATED FOR THE LATTER HALF OF THE
WEEKEND ON SUNDAY.

&&

.AVIATION...VFR. N/NNE WINDS WILL INCREASE TO AROUND 10-12 KTS THIS
AFT WITH CIRRUS SHIELD EVENTUALLY CLEARING OUT LATER IN THE DAY.

&&

.MARINE...HIGH PRESSURE WILL BUILD EASTWARD INTO THE SOUTHEASTERN
U.S. TODAY INTO TONIGHT. NORTHERLY WINDS WILL INCREASE ACROSS THE
WATERS...UP TO 15-20 KTS LATER TODAY INTO TONIGHT. THIS ELEVATED
NORTHERLY FLOW WILL GRADUALLY BUILD SEAS OVER THE GULF STREAM UP TO
7 FEET BY THIS EVENING. A SMALL CRAFT ADVISORY WILL GO INTO EFFECT
TONIGHT FOR THESE HAZARDOUS BOATING CONDS OFFSHORE.

NNE/NE WINDS TO 20 KNOTS OFFSHORE WILL CONTINUE WITH ADVISORY
CONDITIONS OFFSHORE AT LEAST THROUGH MID-MORNING MONDAY. WINDS
WILL VEER INTO MONDAY NIGHT TO 15-20 KNOTS ACROSS THE SRN OFFSHORE
WATERS WITH SEAS TO AROUND 6 FT. TUE...ONSHORE FLOW AROUND 15
KNOTS WILL DIMINISH TO 10-15 KNOTS BY MID WEEK AS FLOW VEERS TO
THE ESE. ISOLD SHOWERS MAINLY S OF SEBASTIAN INLET THROUGH WED.

&&

.FIRE WEATHER...THE DRIER AIRMASS OVER THE REGION WILL BE REINFORCED
TODAY UNDER INCREASING NORTHERLY WINDS BETWEEN 10 TO 15 MPH. MIN RH
VALUES WILL REACH NEAR TO JUST BELOW 35 PERCENT OVER LOCATIONS ALONG
AND WEST OF THE I-4 CORRIDOR THIS AFTERNOON...BUT THIS SHOULD ONLY
LAST FOR A COUPLE HOURS.

MARGINALLY LOW RH IS EXPECTED ACROSS LAKE COUNTY ON MONDAY WITH
WINDS TO 15 MPH.  ERC VALUES NOT EXPECTED TO REACH 35 SO NO WATCH
BUT AN RFW MAY BE WARRANTED FOR PORTIONS OF THE INTERIOR. ONSHORE
FLOW BY MID WEEK SHOULD MITIGATE LOW RH CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  70  46  68  51 /   0  10  10  10
MCO  73  48  72  52 /   0   0   0  10
MLB  72  55  72  59 /   0  10  10  10
VRB  73  56  72  59 /  10  10  10  10
LEE  71  45  70  50 /   0   0   0  10
SFB  73  47  70  52 /   0   0   0  10
ORL  73  49  71  54 /   0   0   0  10
FPR  73  57  72  59 /  10  10  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST MONDAY
     FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
     LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO
     JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA
     BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...WEITLICH
LONG TERM....VOLKMER
Hazardous weather outlook, Jan 28, 7:44 PM EST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
744 PM EST SAT JAN 28 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-291000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
744 PM EST SAT JAN 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
BREEZY NORTH TO NORTHEAST WINDS WILL PRODUCE POOR TO HAZARDOUS
BOATING CONDITIONS SUNDAY AND MONDAY...ESPECIALLY IN THE GULF STREAM.

DRIER AIR MOVING IN BEHIND A FRONT WILL LOWER RELATIVE HUMIDITY
VALUES TO NEAR CRITICAL LEVELS MONDAY AND TUESDAY FROM ORLANDO NORTH
TO LAKE AND INTERIOR VOLUSIA COUNTIES. WINDS WILL ALSO INCREASE TO
10 TO 15 MPH THROUGH THE PERIOD...ELEVATING FIRE WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

GUSEMAN

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 2:15 PM ESTFire Weather WatchMLBLake, Orange, Osceola, Seminole, Volusia13 hr

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.